MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER
Catalog Number M003468150
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stenosis procedure, the physician used the subject guidewire to advance the balloon into position.The physician found that the balloon could not continue to move forward when it reached a point 30 cm from the subject guidewire tip, and repeated attempts yielded the same result.Therefore, the balloon and the subject guidewire were withdrawn.And upon inspection, it was discovered that the subject guidewire coating had worn off and got detached at a point of 30 cm from the subject guidewire tip.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.D4 gtin ¿ added.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, there was evidence of damage to the subject guidewire ptfe (polytetrafluoroethylene) coating at 42.5cm from the distal end.There was bending noted to the distal 9cm section of the guidewire.The distal tip of the guidewire was intact as per photo 5.There was no fracture noted to the guidewire.The distal end of the ptfe coating was compared to a demonstration transend guidewire.The functional inspection was performed, and the guidewire was advanced through a demonstration microcatheter without difficulty.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis of the returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the physician used a transend wire to advance the gateway balloon into position.The physician found that the balloon could not continue to advance when it reached 30 cm from the wire tip and repeated attempts yielded the same result.The balloon and wire were withdrawn and inspected.Upon inspection of the wire, it was discovered that the coating on the wire had peeled off and detached at a point 30 cm from the tip.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/prior to use on the patient.The continuous flush was set up and maintained throughout the clinical procedure.The device was returned for analysis, and it was noted that there was evidence of damage to the guidewire ptfe coating at 42.5 cm from the distal end.There was bending observed to the distal end of the guidewire at 9 cm.The distal tip of the guidewire was intact and there was no fracture noted to the guidewire.The distal end of the ptfe coating was compared to a demonstration transend guidewire.The guidewire passed the dimensional inspection with no fractures noted.The guidewire was advanced through a demonstration sl-10 microcatheter without difficulty.The reported guidewire ptfe coating peeling was confirmed, the reported guidewire broken/fractured during use was not confirmed and the reported catheter has difficulty tracking over guidewire was not replicated, however the analysis results are consistent with the reported event.Based on a review of all available information and the analysis of the returned device it is probable that due to procedural factors the balloon catheter was unable to be advanced into the guidewire which led to friction and damage of the ptfe coating as well as bending of the guidewire distal tip.The as reported event of ¿guidewire broken/fractured during use¿ will be assigned a probable cause of not confirmed.The as reported event of the ¿catheter has difficulty tracking over guidewire¿ will be assigned a probable cause of procedural factors.The as reported and analyzed damage of ¿guidewire ptfe coating peeling¿ and the as analyzed damage of the ¿guidewire distal end/tip kinked/bent¿ will be assigned a probable cause of procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TRANSEND 14 FLOPPY 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23064616
Report Number3008853977-2025-00023
Device Sequence Number15963535
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public(01)08714729441748(17)251105(10)32796496
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Catalogue NumberM003468150
Device Lot Number32796496
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON (STRYKER).
Patient SexUnknown
Patient RaceAsian